Alert archive / Pennsylvania / Flash Flood Warnings in 2001

Flash Flood Warning 31, NWS State College, PA

July 25, 2001Schuylkill County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 25, 2001, 8:40 PM EDT for Schuylkill County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2001, 8:40 PM EDT (00:40 UTC)
Expired
Jul 25, 2001, 11:45 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Whole counties

County Schuylkill County, PA

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2001-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2001-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
397 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 260050
FFWCTP

PAC107-260345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
840 PM EDT WED JUL 25 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SCHUYLKILL COUNTY IN PENNSYLVANIA

* UNTIL 1145 PM EDT.

* AT 837 PM...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT 
FLOODING. THE CITY OF POTTSVILLE REMAINS UNDER A STATE OF EMERGENCY 
AS OF 845 PM.

HEAVY RAINFALL EARLIER THIS EVENING WAS STILL CAUSING FLOODING 
PROBLEMS...ESPECIALLY IN DOWNTOWN POTTSVILLE. THE WEST BRANCH OF THE 
SCHUYLKILL RIVER IS HALF BANK FULL AND RISING RAPIDLY. RESIDENTS 
ALONG STREAMS SUBJECT TO FLOODING SHOULD SEEK HIGHER GROUND!

EXCESSIVE RUNOFF FROM THESE STORMS WILL CONTINUE TO CAUSE FLASH 
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND 
UNDERPASSES. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT!

THIS IS A CONTINUATION OF THE PREVIOUS FLASH FLOOD WARNING UNTIL 
1145 PM.

$$

LAT...LON 4065 7661 4055 7641 4074 7589 4088 7609

&
HEAD/ROGOWSKI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:25 PM EDT, 7 hours 15 minutes earlier.

Area forecast discussion, Jul 25, 1:25 PM EDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
125 PM EDT WED JUL 25 2001

...WORK ZONES...ZONES ASAP...

...CHANGES...

WILL KEEP FCST FORECAST CLOSE TO WHAT WE HAVE NOW.

WILL KEEP CHC SUNDAY AND MONDAY...BUT TAKE OUT FOR TUE...AND KEEP
DRY FOR WED.

...DISC...

...SHORT TERM...

EDGE OF DRIER AIR INTO N C PA...WITH HIGH DEWPOINTS FROM ABOUT I-80
SOUTHWARD. HEATING OF THE DAY ALLOWING SC TO BURN OFF NORTH...AND
WARM...UNSTABLE AIR TO PUSH BACK TO THE N. SHOWERS AND STORMS
ALREADY BREAKING OUT ACROSS S PA...ALTHOUGH MAIN CLUSTER FURTHER
WEST IN OH. THIS CLUSTER NOT REALLY THE MAIN AREA. THIS IS FURTHER
TO THE WEST. EACH MODEL SLIGHTLY DIFFERENT WITH TRACK OF QPF.

ETA AND OLD MRF HAVE THE HEAVIEST QPF ACROSS N PA...WHILE AVN IS
ACROSS S PA.

WITH SHOWERS AND STORMS FORMING HERE AND THERE...AND BOUNDARY
LIFTING NORTHWARD...AND N AREAS GETTING GOOD HEATING...LOOKS LIKE
MOST AREAS WILL HAVE A GOOD SHOT OF GETTING SOME RAIN...THUS WILL
KEEP HIGH POPS ALL ZONES TONIGHT...AND MENTION HEAVY RAIN. THE
EXCEPTION MAY BE WARREN AND MCKEAN COUNTIES...I MAY GO LOWER
THERE...BUT QUICK LOOK AT RADAR SHOWS NEW CELLS IN NE OH...THUS MAY
KEEP HIGH POPS THERE TOO...WILL KEEP AN EYE ON THINGS.

OVERALL...LOOKING AT CLUSTERS OF SHOWERS AND STORMS INTO AT LEAST
THU...MAYBE INTO EARLY FRIDAY ACROSS FAR S ZONES. SOME STORMS WILL
DUMP VERY HEAVY RAIN...GIVEN SLOW MOVEMENT AND HIGH PW/S. ALSO FEED
OF HIGH DEWPOINTS WORKING NORTHWARD.

IT HAS BEEN DRY...AND IT IS A LITTLE EARLY TO PINPOINT AREA OF HEAVY
RAIN...THUS WILL HOLD OFF ON ANY WATCHES AT THE CURRENT TIME.

WINDS NOT REAL STRONG...THUS WIDESPREAD SEVERE NOT LIKELY...BUT
STRONG STORMS POSSIBLE...GIVEN THE INSTABILITY.

...LONG TERM...

COOLER WEATHER FOR LATER IN THE WEEK. FAN TEMPS FOR BFD QUITE COOL.
VERY DEEP VORTEX OVER EASTERN CANADA FOR LATE JULY.

CLDS COULD COME 2IN LATE FRIDAY INTO SAT FOR WESTERN ZONES. GOOD CHC
FOR MORE RAIN ON SUNDAY. MRF SUGGEST MOST OF MONDAY INTO THU WILL BE
WARM BUT DRY NOW.

.CTP...NONE.

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:24 PM EDTFlash Flood WarningCTPDauphin3 hr
Jul 25, 9:46 PM EDTSevere Thunderstorm WarningCTPCentre29 min

Nearby

Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.